MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT

GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT
Model Number IS3-WW
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Eye Injury (1845); Inflammation (1932); Intraocular Pressure Increased (1937); Uveitis (2122); Loss of Vision (2139); Capsular Bag Tear (2639); Corneal Endothelial Cell Loss (4806)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Capsular bag tear is identified in the labeling as a known inherent risk of trabecular micro-bypass aqueous shunt procedure.The ifu adequately provides instructions, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.The reported event is an established risk associated with use of the device, which is clearly specified in the product''s labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that during a right eye (od) trabecular microbypass stent system procedure, the anterior capsule lens was "breached with the injector", resulting in a moderate damage to the anterior capsule lens which required a surgical intervention- a phacoemulsification the following day.Additional information has been requested.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).
 
Event or Problem Description
The following additional information was received.Reportedly, moderative posterior capsular opacification was noted during a one (1) month postoperative examination which required yag capsulotomy.Additionally, a review of the surgical video identified that the tube set damaged the anterior capsule during implantation of the first stent and that no device issue contributed to the reported event.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).
 
Event or Problem Description
The following additional information was received.Reportedly, an ongoing moderate peripheral anterior synechiae (pas) was observed postop (od).There was no report of intervention.
 
Additional Manufacturer Narrative
A review of the device labeling was completed.Uveitis and inflammation are identified in the labeling as known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred but does not appear to have been a problem with the device or the way it was used.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).
 
Event or Problem Description
Through additional follow-up, the following information was received.Per report, the patient presented during a postop examination with anterior chamber (ac) inflammation (without flare) associated with uveitis which was treated with anti-inflammatory medication.
 
Event or Problem Description
The following additional information was received.Per report, the patient presented eleven (11) months postop with an increase (>1.00 mm from baseline) in peripheral anterior synechiae (pas) in the right eye (od), which was characterized as moderate and ongoing.Per report, the patient is being monitored with no report of intervention.The report noted that the pas is covering one-third (1/3) of the first stent, has occluded the second stent, and is covering half (50%) of the third stent.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: corrected data: h6 (device code 1).A review of the device labeling was completed.Stent obstruction, inflammation, iop increase and vision loss are identified in the labeling as known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.Stent obstruction, inflammation, iop increase and vision loss are established risks associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported events could not be conclusively identified.Mfr# reference: (b)(4).
 
Event or Problem Description
The following additional information was received.Reportedly, the patient presented with moderate right eye (od) iop increase associated with intraocular inflammation described as "non-serious", which was resolved with medication.Additionally per report, the patient presented postop with loss of best corrected visual acuity (bcva) which was noted as resolved without intervention.
 
Event or Problem Description
The following additional information was received.Per report, the patient presented postop with corneal guttata in the right eye (od), which was described as "mild" and "non-serious" with no report of intervention and the event noted as "ongoing".The report also noted that a "complicated cataract surgery" may have caused endothelial cell loss associated with intraocular pressure (iop) increase and intraocular inflammation.
 
Additional Manufacturer Narrative
A review of the device labeling and associated risk documents was completed.Corneal complication is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.The reported events (corneal complication and endothelial cell loss) are established risks associated with use of the device, which is clearly documented.Based on the information received, the root cause of the reported events could not be conclusively identified.Mfr# (b)(4).

Brand Name
ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
AQUEOUS SHUNT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key15818855
Report Number2032546-2022-00126
Device Sequence Number5850913
Product Code KYF
UDI-Device Identifier00853704002470
UDI-Public0100853704002470
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K220032
Number of Events Summarized123
Summary Report (Y/N)Y
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberIS3-WW
Device Lot Number112718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
02/10/2025
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/13/2022
04/18/2023
05/18/2023
10/23/2023
04/02/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale